Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 28, 2017, 4:22 PM CDT for 4 counties in Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2017, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 28, 2017, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WUUS53 KILX 282122
SVRILX
ILC033-079-101-159-282200-
/O.NEW.KILX.SV.W.0061.170428T2122Z-170428T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
422 PM CDT FRI APR 28 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Lawrence County in southeastern Illinois...
Crawford County in east central Illinois...
Southeastern Jasper County in southeastern Illinois...
Northern Richland County in southeastern Illinois...
* Until 500 PM CDT
* At 421 PM CDT, a severe thunderstorm was located near Dundas, or
near Olney, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olney, Robinson, Palestine, Flat Rock, Claremont, Russellville, New
Hebron, Chauncey, Birds, Hardinville, Dundas, West Liberty, Merom,
Stoy, Pinkstaff, Petrolia, Crawford County Airport, Trimble and
Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3866 8818 3881 8825 3910 8762 3909 8762
3906 8757 3900 8758 3899 8756 3899 8758
3896 8751 3890 8752 3889 8754 3888 8753
3886 8755 3885 8753 3880 8751
TIME...MOT...LOC 2121Z 245DEG 54KT 3880 8802
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
411
WWUS53 KILX 282144
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
444 PM CDT FRI APR 28 2017
ILC079-159-282153-
/O.CAN.KILX.SV.W.0061.000000T0000Z-170428T2200Z/
Jasper-Richland-
444 PM CDT FRI APR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
NORTHERN RICHLAND COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3872 8791 3885 8791 3885 8795 3895 8794
3910 8762 3909 8762 3906 8757 3899 8758
3896 8751 3890 8752 3889 8754 3888 8753
3886 8755 3885 8753 3880 8751
TIME...MOT...LOC 2143Z 243DEG 43KT 3888 8781
$$
ILC033-101-282200-
/O.CON.KILX.SV.W.0061.000000T0000Z-170428T2200Z/
Lawrence-Crawford-
444 PM CDT FRI APR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN LAWRENCE AND SOUTHERN CRAWFORD COUNTIES...
At 443 PM CDT, a severe thunderstorm was located over Hardinville, or
9 miles southwest of Robinson, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Robinson, Palestine, Flat Rock, Russellville, New Hebron, Chauncey,
Birds, Hardinville, Merom, Stoy, Pinkstaff, Petrolia, Crawford County
Airport and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3872 8791 3885 8791 3885 8795 3895 8794
3910 8762 3909 8762 3906 8757 3899 8758
3896 8751 3890 8752 3889 8754 3888 8753
3886 8755 3885 8753 3880 8751
TIME...MOT...LOC 2143Z 243DEG 43KT 3888 8781
HAIL...1.00IN
WIND...60MPH
$$
37746
WWUS53 KILX 282202
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
502 PM CDT FRI APR 28 2017
ILC033-101-282212-
/O.EXP.KILX.SV.W.0061.000000T0000Z-170428T2200Z/
Lawrence-Crawford-
502 PM CDT FRI APR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE AND SOUTHERN
CRAWFORD COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3872 8791 3885 8791 3885 8795 3895 8794
3910 8762 3909 8762 3906 8757 3899 8758
3896 8751 3890 8752 3889 8754 3888 8753
3886 8755 3885 8753 3880 8751
TIME...MOT...LOC 2202Z 245DEG 54KT 3899 8750
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:10 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 28, 3:10 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 310 PM CDT Fri Apr 28 2017 .SHORT TERM...(This evening through Saturday) ISSUED AT 309 PM CDT Fri Apr 28 2017 Have expanded the flash flood watch northwest to the IL river for this weekend, from tonight through Sunday night. Widespread 3-5 inch rain expected over CWA this weekend, with locally up to 6 inch amounts se of I-55 and west of I-57. 12Z forecast models have continued nw trend of heavier rain axis over central IL this weekend. In addition to heavy rain threat, SPC day1 outlook continues a slight risk of severe thunderstorms late this afternoon into mid evening south of a Paris to Shelbyville line with enhanced risk south of a Robinson to Flora line where 2 inch or larger hail possible. SPC day2 outlook has slight risk from I-72 south on Sat afternoon/evening as frontal boundary lifts further north. The warm front is currently over the southern tip of IL, north of Paducah, KY and over northern KY and southern MO. Models lift warm front northward toward I-70 early this evening and then appears to slip back south for a time overnight before lifting back north toward I- 72 on Sat afternoon. 1st wave of showers and developing thunderstorms was se of the IL river and lifting ne. This will diminish over central IL by early evening, but continue over southeast IL closer to the front. 2nd area of convection to spread ne into central IL later tonight into Saturday. Temperatures will be tricky depending on placement of frontal boundary especially on Saturday. Warmer 70s and lower 80s will occur south of the front in southeast IL on Sat while much cooler upper 40s and lower 50s in nw IL, along and nw of the IL river. && .LONG TERM...(Saturday night through Friday) ISSUED AT 309 PM CDT Fri Apr 28 2017 The heaviest rains still appears to be later Saturday afternoon and Saturday night as PW values are 1.5-2 inches with 50-60 southerly 850 mb winds advecting in deep moisture. Models continue to show heaviest rain axis between the IL river and I-57 during that time and where the 4-5 inch band and locally 6 inches expected. Frontal boundary over central IL Sat night should lift north of CWA during Sunday before cold front swings east across central/southeast IL Sunday evening. This will keep high chances of showers and thunderstorms around especially Sunday afternoon/evening. SPC day3 outlook has marginal risk of severe storms across area during that time and would not be surprised if slight risk south of I-64 in southern IL works its way further northward with future updates. Sunday should be the warmest day of the next 7, with area getting into the warm sector. Highs range from 65-70F from Peoria north to the upper 70s/lower 80s over east central and southeast IL. Strong cutoff upper level low ejecting ne over IA/WI on Monday to keep a fair amount of low clouds around over IL along with chances of showers especially north of I-70. Much cooler highs in the 50s with breezy WSW winds gusting 25-35 mph. Strong upper level low/trof pulls away from central IL on Tue afternoon with dry wx returning and partly to mostly sunny skies. Highs Tue in the low to mid 60s, mildest over sw CWA. Chance of showers spreads into southern half of CWA overnight Tue night and Wed and continues into WEd night and Thu as low pressure passes south of IL where better chances of thunderstorms will be. Below normal highs mostly in the lower 60s during middle of next week with lows mostly in the 40s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1259 PM CDT Fri Apr 28 2017 A large area of light to moderate rain showers had spread ne across central IL by midday. MVFR ceilings with IFR to MVFR vsbys are occurring at PIA and models show the lowest ceilings this afternoon from 500-1500 ft at along and nw of the IL river at PIA. HRRR and RAP models show the showers diminish from sw to ne late this afternoon and early evening with a lull expected much of this evening and into early overnight. Then a 2nd wave of showers and isolated thunderstorms to spread ne over central IL later tonight into Sat morning. Carried VCTS along I-72 at SPI, DEC and CMI late tonight and Sat morning while keeping just showers at PIA and BMI. One frontal boundary has lifted back just nw of PIA early this afternoon with ENE winds shifting SE. SE winds 7-14 kts and gusts of 15-20 kts early this afternoon will shift NE during this evening and diminish some before increasing again later tonight into Sat morning. A warm front will lift northward into southern IL later this afternoon toward I-64, then lift up toward I-70 by early Sat afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Monday morning for ILZ031-037-038-041>057-061>063-066>068-071>073. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Apr 28, 3:13 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 313 PM CDT Fri Apr 28 2017 ILZ027>030-036-040-291100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 313 PM CDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible tonight. Localized heavy rain is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as river flooding across the region. Moderate to major flooding is expected to develop along portions of the Spoon and Illinois Rivers this weekend into next week. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>057-061-291100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Tazewell-Vermilion-Woodford- 313 PM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected through tonight. Localized heavy rain is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as river flooding across the region. Moderate to major flooding is expected to develop along portions of the Sangamon, Mackinaw, Vermilion and Illinois Rivers this weekend into next week. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this late afternoon and evening ILZ062-063-066>068-071>073-291100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 313 PM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms are expected over southeast Illinois today and tonight. Scattered strong to severe storms will be possible this afternoon and evening. Large hail and damaging winds will be possible from the strongest storms. A brief tornado will also be possible. Localized heavy rain will also be possible from the strongest storms. Some localized flooding is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 4 to more than 5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as river flooding across the region. There is also a slight risk of severe storms again on Saturday afternoon and evening. Large hail and damaging winds will be the main threat, with a brief tornado possible. Flooding along portions of the Little Wabash, Embarras, and Wabash rivers is expected to develop early this weekend and continue into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. 37
In the hours before
Special weather statement, Apr 28, 3:18 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Lincoln IL
318 PM CDT FRI APR 28 2017
ILZ072-073-282030-
Richland-Lawrence-
318 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND SOUTHEASTERN
RICHLAND COUNTIES UNTIL 330 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 11 miles northwest of Mount Carmel, moving northeast at
60 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vincennes, Lawrenceville, St. Francisville, Birds, Billett,
Pinkstaff, Helena, Mount Carmel Airport, Petrolia, Berryville and
Lawrenceville Airport.
LAT...LON 3859 8800 3886 8767 3885 8765 3872 8751
3869 8752 3868 8754 3867 8759 3864 8762
3860 8762 3859 8761 3859 8764 3858 8764
3857 8765 3857 8798
TIME...MOT...LOC 2017Z 230DEG 50KT 3857 8785
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:51 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 12 days |
| Apr 28, 9:53 AM CDT | River Flood Warning | ILX | Lawrence | 18 days |
| Apr 28, 10:03 AM CDT | River Flood Warning | ILX | Vermilion | 5 days |
| Apr 28, 10:47 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Apr 28, 10:49 AM CDT | River Flood Warning | ILX | Fulton | 6 days |
| Apr 28, 10:52 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 5 days |
| Apr 28, 11:00 AM CDT | River Flood Warning | ILX | Piatt | 11 days |
| Apr 28, 11:02 AM CDT | River Flood Warning | ILX | Sangamon | 59 hr |
| Apr 28, 11:04 AM CDT | River Flood Warning | ILX | Menard | 59 hr |
| Apr 28, 11:06 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 11 days |
| Apr 28, 11:07 AM CDT | River Flood Warning | ILX | Cass, Mason | 14 days |
| Apr 28, 11:09 AM CDT | River Flood Warning | ILX | Mason, Menard | 6 days |
| Apr 28, 12:59 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 21 days |
| Apr 28, 1:00 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 30 days |
| Apr 28, 3:18 PM CDT | Special Weather Statement | ILX | Lawrence | 12 min |
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 24 min |
| Apr 28, 4:37 PM CDT | Special Weather Statement | ILX | Edgar | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.